Wildfire, Clark
- When
- June 29, 11:30 AM CST to 10:50 PM CST
- Where
- Clark forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
2 miles northeast of Amity in Clark County and then spread into Hot Spring County. Altogether, 350 acres burned.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Amity Fire occurred on the 4th 6.2 miles northeast of Amity in Clark County and then spread into Hot Spring County. Altogether, 350 acres burned. A number of fire departments, the Arkansas Forestry Commission, and the U.S. Forest Service fought the fire, which was started by a hay baling machine. Six farm buildings, the hay baler, and a tractor were destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 29, 11:04 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1204 PM CDT FRI JUN 29 2012 .AVIATION... VFR CONDITIONS EXPECTED...WITH NO SIGNIFICANT WEATHER OR OBSTRUCTIONS TO VISIBILITY. && .PREV DISCUSSION... /ISSUED 1200 PM CDT FRI JUN 29 2012/ UPDATE... HIGH PRESSURE AND CLEAR SKIES CONTINUE ACROSS THE AREA. INCREASED MAX TEMPERATURES A COUPLE OF DEGREES. TEMPS ARE WARMING UP QUICKLY AGAIN TODAY. MORE RECORD TEMPERATURES WILL BE SET TODAY. THE CURRENT RECORD HIGH TEMPERATURE AT NORTH LITTLE IS 102 DEGREES AND AT LITTLE ROCK IS 105 DEGREES. HEAT ADVISORY CONTINUES THROUGH SATURDAY. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUN 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES COMBINED WITH SLOWLY INCREASING MOISTURE WILL YIELD HEAT INDEX VALUES OVER 105 DEGREES THIS AFTERNOON. GIVEN THESE OPPRESSIVE CONDITIONS...A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS. IN ADDITION...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS A HIGH WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH NO SIGNIFICANT RAINFALL IN THE FORECAST...A HIGH WILDFIRE DANGER WILL CONTINUE. TEMPERATURES WILL BE VERY HOT THIS WEEKEND AND EARLY NEXT WEEK... WITH AFTERNOON READINGS LIKELY EXCEEDING THE CENTURY MARK. HEAT INDICES WILL BE EXCESSIVE...MAKING IT DANGEROUS TO BE OUTDOORS FOR A PROLONGED PERIOD. A HEAT ADVISORY REMAINS IN EFFECT SATURDAY...AND MAY BE EXTENDED. MOISTURE WILL CONTINUE SLOWLY BUILDING...AND THIS MAY LEAD TO ISOLATED AFTERNOON AND EVENING THUNDERSTORMS BY WEDNESDAY AND THURSDAY. BECAUSE ANY RAIN WILL BE HIT AND MISS...IT WILL HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 704 AM CDT FRI JUN 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-300000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA... ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE... BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK... BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS... CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE... CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY... COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT... DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND... FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION... GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY... GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY... HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE... HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON... HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE... KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK... LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE... MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO... MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE... MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT... NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA... OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR... PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN... PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD... RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY... STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN... VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES... WRIGHTSVILLE...Y CITY...YELLVILLE 704 AM CDT FRI JUN 29 2012 ...HOT AND DRY WEATHER WILL CONTINUE WITH A HIGH FIRE DANGER... IT WILL BE VERY HOT WITH LITTLE TO NO RAIN IN THE LAST DAYS OF JUNE AND THE FIRST FEW DAYS OF JULY. AFTERNOON TEMPERATURES WILL REACH 100 DEGREES OR MORE IN MUCH OF THE REGION. MOISTURE LEVELS WILL SLOWLY INCREASE...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. A HEAT ADVISORY IS IN EFFECT THROUGH THROUGH SATURDAY...WITH HEAT INDEX VALUES OF 105 DEGREES OR GREATER. HEAT RELATED ILLNESSES WILL BE A CONCERN. AS OF JUNE 26TH...EIGHTY EIGHT PERCENT OF ARKANSAS WAS EXPERIENCING A SEVERE DROUGHT...WITH EXTREME DROUGHT CONDITIONS IN A THIRD OF THE STATE. RECENT RECORD HIGH TEMPERATURES AND VERY LOW HUMIDITY LEVELS INCREASED EVAPORATION RATES...AND VEGETATION DRIED OUT QUICKLY. WILDFIRES HAVE BECOME MORE COMMON...WITH AT LEAST 200 WILDFIRES AND 3000 ACRES BURNED SO FAR THIS MONTH. THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN A HIGH FIRE DANGER. SIXTY NINE OUT OF SEVENTY FIVE COUNTIES ARE UNDER BURN BANS. OUTDOOR BURNING...INCLUDING THE USE OF FIREWORKS...IS STRONGLY DISCOURAGED IN ARKANSAS UNTIL WIDESPREAD SUBSTANTIAL RAIN FALLS. THOSE HEADED OUTDOORS IN THE COMING DAYS SHOULD PREPARE FOR THE HEAT. WEAR LIGHT COLORED LOOSE-FITTING CLOTHING...DRINK PLENTY OF NON-ALCOHOLIC FLUIDS AND GO TO AN AIR CONDITIONED ENVIRONMENT PERIODICALLY. 46
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382224, 382225.